Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 4, NWS Tulsa, OK

April 24, 1993Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 7:33 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 1993, 7:33 PM CDT (00:33 UTC)
Expired
Apr 24, 1993, 8:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Mayes County, OK, Rogers County, OK

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:46 PM CDTTornado F2Locust Grove, OK
Apr 24, 8:17 PM CDTTornado F0Rose, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 250033
TORTUL
OKC097-131-250115-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT SAT APR 24 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...MAYES COUNTY...SOUTHERN ROGERS COUNTY
 
AT 732PM RADAR INDICATED A TORNADO 1 MILE NORTHEAST OF INOLA.
THE TORNADO WAS MOVING EAST-NORTHEAST AT 30 MPH.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:27 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 3:27 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT APR 24 1993

STAGE APRS SET FOR AN ACTIVE ROUND OF TSTMS ACRS ERN OK LATE THIS
AFTN THRU TNGT.  FNT HAS REMAINED QSTNRY JUST NORTH OF FA THRU THE
DAY...BUT FINALLY MOVD THRU PNC AND ENID ABT 19Z.  SFC LO WEST OF
OKC ATTM WITH DRYLN SWRD FRM LO INTO N-CNTL TX.  CLDS OVR ERN OK
THRU THE DAY HV LMTD SFC HTG...BUT CAP SHLD BE BRKN AS S/WV APRCHS
FRM THE WEST AND MID LVL JET PUNCHES ACRS THE AREA.  MDT RISK AREA
PER SELS LOOKS GOOD AND WL INCLD MENTION OF PSBL SVR AREAWIDE TNGT.
FNT SHLD BGN MOVG SEWRD TNGT AND XPCTD TO BE NR A MLC-FSM LN ARND
12Z...MOVG OUT OF FA BY AFTN.  DRIER AIR BHND SYS WITH FAIR W`X SUN
NGT INTO MON.  GUID TEMPS GENRLLY ACCEPTD WITH MINOR ADJSTMNTS.

PRELIM NUMBERS:  TUL 54/69/47/73 5100  BVO 50/70/43/72 5100
                 MLC 57/69/48/74 5200  IDB 62/74/48/74 54-0
...04...
.OK...NONE.

In the hours before

Special weather statement, Apr 24, 1:38 PM CDT, 5 hours 55 minutes before
OKZ026>034-040-251200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SAT APR 24 1993

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT EXTREME
SOUTHEAST OKLAHOMA THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA
IS NORTH AND WEST OF A LINE FROM FORT SMITH TO 20 MILES WEST OF IDABEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
SOUTHEAST OKLAHOMA.

EARLY THIS AFTERNOON A STATIONARY FRONT EXTENDED FROM SOUTHEAST KANSAS
TO NORTH OF ENID TO BETWEEN AMARILLO AND LUBBOCK TEXAS. SURFACE LOW
PRESSURE WAS ALONG THE FRONT IN WEST CENTRAL OKLAHOMA. A DRYLINE
EXTENDED SOUTH FROM THE SURFACE LOW TO BETWEEN ARDMORE AND WICHITA
FALLS.

THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON NEAR THE STATIONARY
FRONT AND JUST EAST OF THE DRYLINE AS AN UPPER LEVEL STORM SYSTEM MOVES
INTO THE AREA. THESE STORMS WILL THEN MOVE EAST NORTHEAST ACROSS
EASTERN OKLAHOMA LATER THIS AFTERNOON AND TONIGHT. THE AIRMASS ACROSS
THE AREA HAS BECOME QUITE UNSTABLE AND THUNDERSTORMS WHICH FORM ARE
LIKELY TO QUICKLY BECOME SEVERE.

THE STATIONARY FRONT WILL BEGIN MOVING SOUTH AS A COLD FRONT THIS
EVENING. THE THREAT OF SEVERE WEATHER WILL END BY MIDNIGHT IN NORTHEAST
OKLAHOMA AS THE FRONT PASSES BUT THE THREAT OF SEVERE WEATHER WILL
PERSIST MUCH OF THE NIGHT IN SOUTHEAST OKLAHOMA.

THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE VERTICAL WIND PROFILE IS
SUCH THAT ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE
MODERATE RISK AREA.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WILL LIKELY NEED TO
BE ACTIVATED LATER THIS AFTERNOON AND EVENING.
Special weather statement, Apr 24, 5:20 PM CDT, 2 hours 13 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 2 hours 12 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 2 hours 9 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVIbCE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:26 PM CDTSevere Thunderstorm WarningTSAMayes64 min
Apr 24, 7:46 PM CDTSevere Thunderstorm WarningTSAWagoner44 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware55 min
Apr 24, 8:08 PM CDTTornado WarningTSAMayes37 min
Apr 24, 8:18 PM CDTTornado WarningTSACherokee, Delaware57 min
Apr 24, 8:42 PM CDTTornado WarningTSAAdair48 min
Apr 24, 8:53 PM CDTSevere Thunderstorm WarningTSACherokee67 min
Apr 24, 9:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee56 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSASequoyah41 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee48 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Apr 24, 10:51 PM CDTSevere Thunderstorm WarningTSAPittsburg69 min
Apr 24, 10:57 PM CDTTornado WarningTSAPittsburg48 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningTSAHaskell64 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningTSALatimer59 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Apr 24, 11:49 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg56 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALeFlore59 min
Apr 25, 2:44 AM CDTSevere Thunderstorm WarningTSALeFlore61 min

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.